| Catalog Number |
ATG80166 |
| Medical Device Problem Codes |
Retraction Problem (1536); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/29/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The results of the anticipated device evaluation will be provided upon completion of the event investigation.
Event or Problem Description
It was reported that during a venous recanalization procedure in the iliac vein the pta balloon allegedly detached from the catheter shaft during removal from the patient.The detached material could not be snared and a stent was used to pin the detached material to the vessel wall.There was no reported patient injury.
Event or Problem Description
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection found the balloon to be fully detached and was not returned.Additionally, the inner guidewire lumen was stretched distally, indicating retraction issues.Therefore, the investigation is confirmed for balloon detachment as well as for retraction issues.The investigation is also confirmed for a dislodged marker band.The marker band likely dislodged as the inner lumen stretched and as the balloon detached distally.It is likely that the balloon detachment resulted in the retraction issues through the sheath.However, the definitive root cause for the identified balloon detachment could not be determined based on the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(2923 - device code + descrption3).